Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 27, 2019, 3:07 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 27, 2019, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:15 PM CDT | TSTM WND GST 46 | 1 Se Reedsburg, WI | REEDSBURG AIRPORT. |
| Jun 27, 3:18 PM CDT | TSTM WND DMG | Arena, WI | IOWA COUNTY EMERGENCY MANAGEMENT REPORTS LOTS OF TREES DOWN BETWEEN MINERAL POINT AND ARENA. |
| Jun 27, 3:19 PM CDT | TSTM WND DMG | Baraboo, WI | NUMEROUS TREES DOWN AROUND BARABOO WITH SOME POWER LINES DOWN AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WUUS53 KMKX 272007
SVRMKX
WIC049-111-272100-
/O.NEW.KMKX.SV.W.0013.190627T2007Z-190627T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
307 PM CDT Thu Jun 27 2019
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Iowa County in south central Wisconsin...
Sauk County in south central Wisconsin...
* Until 400 PM CDT.
* At 307 PM CDT, severe thunderstorms were located along a line
extending from near Wisconsin Dells to near Mineral Point, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Baraboo, Reedsburg, Dodgeville, Prairie Du Sac, Sauk City,
Wisconsin Dells, Mineral Point, Lake Delton, Spring Green, West
Baraboo, Barneveld, Highland, Arena, Plain, North Freedom,
Ridgeway, Avoca, Orion, Linden and Cobb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4320 9043 4321 9030 4320 9027 4317 9019
4355 9019 4356 9031 4364 9031 4364 8979
4357 8973 4356 8960 4338 8960 4336 8967
4331 8973 4327 8972 4321 8984 4282 8984
4281 9043
TIME...MOT...LOC 2007Z 270DEG 29KT 4364 8989 4284 9030
HAIL...<.75IN
WIND...60MPH
$$
GEHRING3 follow-up statements
314
WWUS53 KMKX 272021
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT Thu Jun 27 2019
WIC049-111-272100-
/O.CON.KMKX.SV.W.0013.000000T0000Z-190627T2100Z/
Iowa WI-Sauk WI-
321 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR IOWA AND SAUK COUNTIES...
At 321 PM CDT, severe thunderstorms were located along a line
extending from Wisconsin Dells to Mineral Point, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Baraboo, Reedsburg, Dodgeville, Prairie Du Sac, Sauk City, Wisconsin
Dells, Mineral Point, Lake Delton, Spring Green, West Baraboo,
Barneveld, Highland, Arena, Plain, North Freedom, Ridgeway, Avoca,
Orion, Linden and Cobb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4320 9043 4321 9030 4320 9027 4317 9019
4355 9019 4356 9031 4364 9031 4364 8979
4357 8973 4356 8960 4338 8960 4336 8967
4331 8973 4327 8972 4321 8984 4282 8984
4281 9043
TIME...MOT...LOC 2021Z 270DEG 29KT 4364 8975 4284 9016
HAIL...<.75IN
WIND...60MPH
$$
GEHRING185
WWUS53 KMKX 272040
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Thu Jun 27 2019
WIC049-111-272100-
/O.CON.KMKX.SV.W.0013.000000T0000Z-190627T2100Z/
Iowa WI-Sauk WI-
340 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR IOWA AND SAUK COUNTIES...
At 339 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Portage to 6 miles west of
Blanchardville, moving east at 35 mph.
HAZARD...60 mph wind gusts. Trees were reported down from Arena to
Mineral Point in Iowa County.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Baraboo, Reedsburg, Dodgeville, Prairie Du Sac, Sauk City, Wisconsin
Dells, Mineral Point, Lake Delton, Spring Green, West Baraboo,
Barneveld, Highland, Arena, Plain, North Freedom, Ridgeway, Avoca,
Orion, Linden and Cobb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4320 9043 4321 9030 4320 9027 4317 9019
4355 9019 4356 9031 4364 9031 4364 8979
4357 8973 4356 8960 4338 8960 4336 8967
4331 8973 4327 8972 4321 8984 4282 8984
4281 9043
TIME...MOT...LOC 2039Z 270DEG 29KT 4364 8956 4284 8997
HAIL...<.75IN
WIND...60MPH
$$
GEHRING593
WWUS53 KMKX 272050
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
350 PM CDT Thu Jun 27 2019
WIC049-111-272100-
/O.EXP.KMKX.SV.W.0013.000000T0000Z-190627T2100Z/
Iowa WI-Sauk WI-
350 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR IOWA AND SAUK COUNTIES WILL
EXPIRE AT 400 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Wisconsin.
LAT...LON 4320 9043 4321 9030 4320 9027 4317 9019
4355 9019 4356 9031 4364 9031 4364 8979
4357 8973 4356 8960 4338 8960 4336 8967
4331 8973 4327 8972 4321 8984 4282 8984
4281 9043
TIME...MOT...LOC 2050Z 270DEG 29KT 4364 8945 4284 8986
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:20 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 27, 2:20 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 220 PM CDT Thu Jun 27 2019 .SHORT TERM... This afternoon and Tonight. The MCS near the MS River is expected to continue ewd around 35-40 kts as it encounters MLCAPE values of 2000-3000 J/KG and lowering MLCIN values. Damaging straight-line winds are the main concern. The gust front is currently out ahead of the line which may limit the SVR wind potential unless it becomes more balanced. Afterward, the larger scale LLJ will focus from IA into nrn WI where a couple MCVs will track ewd. The LLJ will gradually veer through the night and layover into srn WI for the early Fri AM hours. Scattered tstorms are expected this evening at times in the wake of the MCS but another MCS is then expected to move sewd into srn WI for the early Fri AM hours. Some heavy rain concerns since some locations could have multiple rounds of tstorms but overall the flash flood risk remains low. Friday. The outflow boundary/stationary front may trigger isold to sct tstorm development for Fri afternoon. No upper dynamics are present and wind shear is weak, but pulse SVR storms will be possible due to moderate to large CAPE and weak CIN. .LONG TERM... Friday Night through Sunday...Forecast confidence high. The frontal boundary will likely sag south to around the WI/IL state Friday night as mid level ridging builds in the plains and nudges into Wisconsin. Thunderstorm chances will continue into the evening due to weak shortwave activity moving over this frontal boundary. Most models, with the exception of the NAM which brings in cooler temps, show plenty of instability through the evening. The mid level ridge will push more into the region on Saturday and southwest flow at the surface will bring warmer temps into the region. Many areas, especially in the west could hit 90 degrees. There isn't much in the way of forcing for Saturday so it will probably be dry. However the weak cap does erode somewhat later in the day with 2000 plus of cape so can't rule out a thunderstorm if the cap weakens. The ridge remains in place on Sunday then starts to break down Sunday night or Monday as shortwave activity moves through. Sunday has a good chance of being dry then precip chances increase during the evening and overnight with the short wave activity. Monday through Thursday...Forecast confidence medium. Zonal flow will dominate with shortwave activity moving through. A weak frontal boundary will be wavering across the region providing the focus for on and off thunderstorm chances during this period. Somewhat milder temperatures are expected, with highs in the lower to middle 80s. The humidity will likely continue with dew points in the upper 60s during the day. && .AVIATION(18Z TAFS)... Most Vsby and Cig restrictions will occur in and around thunderstorms for this afternoon, tonight, and Friday. Thus the prevailing conditions will mostly be VFR although clouds will be present much of the time. && .MARINE... The main hazard for Lake MI will be thunderstorms with gusty winds for late this afternoon into Fri. The other hazard concern is dense fog as a humid airmass moves over the cold waters of Lake MI. Light to modest winds are expected for today and through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...Gehring Friday Night through Thursday...Marquardt
Hazardous weather outlook, Jun 27, 3:55 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 355 AM CDT Thu Jun 27 2019 WIZ046-047-051-052-056>060-062>072-280900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 355 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected today, mainly from mid day into the evening hours. Some strong to severe storms are possible during this time. Damaging winds, large hail, and very heavy rainfall are the main hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible each day from Friday through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-280900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 355 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms are expected today, mainly from mid day into the evening hours. Some strong to severe storms are possible during this time. Damaging winds, large hail, and very heavy rainfall are the main hazards. There will also be chances for dense fog tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible each day from Friday through the weekend and into early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 355 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected today, mainly from mid day into the evening hours. Some strong to severe storms are possible during this time. Damaging winds, large hail, and very heavy rainfall are the main hazards. There will also be chances for dense fog tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible each day from Friday through the weekend and into early next week. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 27, 2:36 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
236 PM CDT Thu Jun 27 2019
WIZ056-062-067-272000-
Lafayette-Iowa-Sauk-
236 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA AND
SAUK COUNTIES...
At 235 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Elroy to near Lancaster. Movement was
east at 40 mph.
Localized wind gusts up to 50 mph and pea size hail are possible
with these storms.
Locations impacted include...
Baraboo, Reedsburg, Dodgeville, Prairie Du Sac, Sauk City, Wisconsin
Dells, Mineral Point, Darlington, Lake Wisconsin, Lake Delton, Spring
Green, West Baraboo, Shullsburg, Belmont, Benton, Argyle,
Blanchardville, Somers, Barneveld and Wiota.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
4356 9031 4364 9031 4364 8979 4360 8976
4360 8972 4357 8973 4356 8960 4338 8960
4336 8967 4331 8973 4327 8972 4321 8984
4251 8984 4251 9042
TIME...MOT...LOC 1935Z 276DEG 35KT 4375 9030 4284 9078
GEHRINGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:36 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette, Sauk | 24 min |
| Jun 27, 3:26 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Green, Green Lake, Lafayette, Marquette | 64 min |
| Jun 27, 3:31 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 46 min |
| Jun 27, 3:36 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 54 min |
| Jun 27, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 58 min |
| Jun 27, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 41 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Rock, Walworth, Waukesha | 52 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 62 min |
| Jun 27, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 76 min |
| Jun 27, 4:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 27, 4:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 79 min |
| Jun 27, 4:50 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jun 27, 4:52 PM CDT | Special Weather Statement | MKX | Kenosha, Racine, Walworth | 53 min |
| Jun 27, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 71 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.